Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 21, 2016, 7:20 PM CDT for Edwards County, Wayne County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2016, 7:20 PM CDT (00:20 UTC)
- Expired
- Apr 21, 2016, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 5:52 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 21, 5:52 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Paducah KY 552 PM CDT THU APR 21 2016 .SHORT TERM...(Tonight through Saturday night) Issued at 210 PM CDT Thu Apr 21 2016 Precipitation lingered in the eastern portions of the area (Pennyrile region of west KY/parts of southwest IN) all morning. Some additional development occurred back to the west of that activity from near Paducah to Evansville up to Pike County IN. By early afternoon, some isolated convection started flaring up over S. IL. Hardly any lightning with any of this activity but hail may occur. The upper level low, clearly seen in water vapor loop over central Iowa this morning, moved into southern IA/northern MO this afternoon. This low will move into western IL by 00Z this evening and into central IL later tonight. As this occurs...we will continue to see the chances for showers and some thunderstorms through tonight, as the main trough pivots over our region and better moisture becomes available. Freezing levels are pretty low, so some of the storms could produce some hail. Looking at the latest suite of models...it is still difficult to pinpoint where convection may set up, but the consensus appears to be that southern IL, southwest IN and parts of SEMO have the best chances to see additional development this afternoon into the evening hours. Models have become a little more persistent on lingering precipitation in the our eastern sections (southeast IL, southwest IN and the northern Pennyrile of western KY) later tonight (after midnight) and even into Friday...as lingering moisture interacts with the departing upper low to produce some showers. This is in line with previous thinking so just minor adjustments will be needed to POPs over the next 24 hours. The effects of this upper low will finally get out of the region Friday night. Then we can focus on another nice spring weekend, which promises to be dry and warm. Although it will be rather cool to start out the day on Saturday, as Friday nights lows will be in the upper 40s across the north with lower 50s in the south. .LONG TERM...(Sunday through Thursday) Issued at 210 PM CDT Thu Apr 21 2016 A weak upper level ridge will move east by Monday providing a southwest flow regime as one upper level low over the Dakotas dissipates and another develops over the southern Rockies. This moist flow will provide ample opportunities for showers and thunderstorms for most of next week across the area. At the surface, a weak front will lie east to west over the CWA by late Tuesday. This is expected to move north as a warm front on Wednesday. After that the models diverge slightly with the GFS pushing a front through the area on Thursday. The ECMWF and GEFS prefer to hang the front up either over our cwa or just to the north. All this means is that an unsettled, wet week is expected. SPC has a small portion of the northwest edge of our CWA outlooked for next Thursday. This looks pretty good as jet dynamics will be strongest in that area ahead of a surface low lifting out of the southern plains. Surface or elevated instability is forecast to be over the area from Tuesday on. Any severe looks to be more isolated in nature for us. The Ensemble SA Tables suggest the heaviest rains will be Wednesday and Thursday. However, any thunderstorm could produce locally heavy rain next week. && .AVIATION... Issued at 552 PM CDT Thu Apr 21 2016 Variable VFR isolated MVFR cigs this evening with scattered showers and isolated thunderstorms moving across the area. Winds will become light and veer more toward the WSW. An increase in low level moisture by early tomorrow should last through the day. Have a hint of a lower cloud deck but primary cig VFR. May have to tweak those down with time. NNW winds tomorrow with a few gusts 15-20 kts after 14z. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...CW LONG TERM...PS
Hazardous weather outlook, Apr 21, 4:24 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 424 PM CDT THU APR 21 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 424 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE FORECAST ACROSS THE REGION FROM MONDAY THROUGH WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY. OTHERWISE...LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TO THE NORTH OF HIGHWAY 13 IN SOUTHERN ILLINOIS THIS AFTERNOON.
In the hours before
Special weather statement, Apr 21, 2:00 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU APR 21 2016 ILZ075-080-081-211930- PERRY IL-FRANKLIN IL-JEFFERSON IL- 200 PM CDT THU APR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PERRY...NORTHERN FRANKLIN AND SOUTHERN JEFFERSON COUNTIES UNTIL 230 PM CDT... AT 157 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTHEAST OF DUQUOIN ON THE PERRY AND FRANKLIN COUNTY LINE OR NEAR REND LAKE AREA...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT VERNON...BENTON...REND LAKE AREA...SESSER...VALIER...INA...NORTH CITY...WALTONVILLE...BONNIE...EWING AND NASON. LAT...LON 3833 8889 3811 8871 3796 8913 3810 8922 TIME...MOT...LOC 1857Z 240DEG 49KT 3808 8907
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:57 PM CDT | Special Weather Statement | PAH | Union | 33 min |
| Apr 21, 7:48 PM CDT | Special Weather Statement | PAH | Edwards, Wabash | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.